Tukia's isomorphism theorem in CAT(-1) spaces

Research output: Contribution to journalArticle

Standard

Tukia's isomorphism theorem in CAT(-1) spaces. / Das, Tushar; Simmons, David; Urbański, Mariusz.

In: Annales academiae scientiarum fennicae series a1-Mathematica, Vol. 41, 31.12.2016, p. 659-680.

Research output: Contribution to journalArticle

Harvard

Das, T, Simmons, D & Urbański, M 2016, 'Tukia's isomorphism theorem in CAT(-1) spaces', Annales academiae scientiarum fennicae series a1-Mathematica, vol. 41, pp. 659-680. https://doi.org/10.5186/aasfm.2016.4141

APA

Das, T., Simmons, D., & Urbański, M. (2016). Tukia's isomorphism theorem in CAT(-1) spaces. Annales academiae scientiarum fennicae series a1-Mathematica, 41, 659-680. https://doi.org/10.5186/aasfm.2016.4141

Vancouver

Das T, Simmons D, Urbański M. Tukia's isomorphism theorem in CAT(-1) spaces. Annales academiae scientiarum fennicae series a1-Mathematica. 2016 Dec 31;41:659-680. https://doi.org/10.5186/aasfm.2016.4141

Author

Das, Tushar ; Simmons, David ; Urbański, Mariusz. / Tukia's isomorphism theorem in CAT(-1) spaces. In: Annales academiae scientiarum fennicae series a1-Mathematica. 2016 ; Vol. 41. pp. 659-680.

Bibtex - Download

@article{00c6dd348c914e94914ed4562ead986d,
title = "Tukia's isomorphism theorem in CAT(-1) spaces",
abstract = "We prove a generalization of Tukia's ('85) isomorphism theorem which states that isomorphisms between geometrically finite groups extend equivariantly to the boundary. Tukia worked in the setting of real hyperbolic spaces of finite dimension, and his theorem cannot be generalized as stated to the setting of CAT($-1$) spaces. We exhibit examples of type-preserving isomorphisms of geometrically finite subgroups of finite-dimensional rank one symmetric spaces of noncompact type (ROSSONCTs) whose boundary extensions are not quasisymmetric. A sufficient condition for a type-preserving isomorphism to extend to a quasisymmetric equivariant homeomorphism between limit sets is that one of the groups in question is a lattice, and that the underlying base fields are the same, or if they are not the same then the base field of the space on which the lattice acts has the larger dimension. This in turn leads to a generalization of a rigidity theorem of Xie ('08) to the setting of finite-dimensional ROSSONCTs.",
keywords = "math.DS",
author = "Tushar Das and David Simmons and Mariusz Urbański",
note = "This paper is split off from an older version (v5) of arXiv:1409.2155",
year = "2016",
month = "12",
day = "31",
doi = "10.5186/aasfm.2016.4141",
language = "English",
volume = "41",
pages = "659--680",
journal = "Annales academiae scientiarum fennicae series a1-Mathematica",
issn = "0066-1953",

}

RIS (suitable for import to EndNote) - Download

TY - JOUR

T1 - Tukia's isomorphism theorem in CAT(-1) spaces

AU - Das, Tushar

AU - Simmons, David

AU - Urbański, Mariusz

N1 - This paper is split off from an older version (v5) of arXiv:1409.2155

PY - 2016/12/31

Y1 - 2016/12/31

N2 - We prove a generalization of Tukia's ('85) isomorphism theorem which states that isomorphisms between geometrically finite groups extend equivariantly to the boundary. Tukia worked in the setting of real hyperbolic spaces of finite dimension, and his theorem cannot be generalized as stated to the setting of CAT($-1$) spaces. We exhibit examples of type-preserving isomorphisms of geometrically finite subgroups of finite-dimensional rank one symmetric spaces of noncompact type (ROSSONCTs) whose boundary extensions are not quasisymmetric. A sufficient condition for a type-preserving isomorphism to extend to a quasisymmetric equivariant homeomorphism between limit sets is that one of the groups in question is a lattice, and that the underlying base fields are the same, or if they are not the same then the base field of the space on which the lattice acts has the larger dimension. This in turn leads to a generalization of a rigidity theorem of Xie ('08) to the setting of finite-dimensional ROSSONCTs.

AB - We prove a generalization of Tukia's ('85) isomorphism theorem which states that isomorphisms between geometrically finite groups extend equivariantly to the boundary. Tukia worked in the setting of real hyperbolic spaces of finite dimension, and his theorem cannot be generalized as stated to the setting of CAT($-1$) spaces. We exhibit examples of type-preserving isomorphisms of geometrically finite subgroups of finite-dimensional rank one symmetric spaces of noncompact type (ROSSONCTs) whose boundary extensions are not quasisymmetric. A sufficient condition for a type-preserving isomorphism to extend to a quasisymmetric equivariant homeomorphism between limit sets is that one of the groups in question is a lattice, and that the underlying base fields are the same, or if they are not the same then the base field of the space on which the lattice acts has the larger dimension. This in turn leads to a generalization of a rigidity theorem of Xie ('08) to the setting of finite-dimensional ROSSONCTs.

KW - math.DS

U2 - 10.5186/aasfm.2016.4141

DO - 10.5186/aasfm.2016.4141

M3 - Article

VL - 41

SP - 659

EP - 680

JO - Annales academiae scientiarum fennicae series a1-Mathematica

JF - Annales academiae scientiarum fennicae series a1-Mathematica

SN - 0066-1953

ER -